ContentsSynopsisCodesDifferential Diagnosis & PitfallsBest TestsDrug Reaction DataReferencesView all Images (2)
Adrenal hemorrhage
Print
Other Resources UpToDate PubMed

Adrenal hemorrhage

Print Images (2)
Contributors: Benjamin L. Mazer MD, MBA, Marilyn Augustine MD
Other Resources UpToDate PubMed

Synopsis

Deteriorating condition of bleeding and necrosis of all 3 cortical layers of the bilateral adrenal glands, possibly in combination with adrenal infarction and adrenal vein thrombosis. It can cause a life-threatening acute adrenal crisis characterized by hypotension, shock, and death if not immediately treated. Symptoms include pain (lumbar, epigastric, pelvic, flank, and thoracic), fatigue, fever, epigastric findings (nausea, vomiting, loss of appetite), and neurologic findings (disorientation, confusion). Risk factors for adrenal hemorrhage include anticoagulant therapy, heparin-induced thrombocytopenia, trauma, sepsis, severe stress, postoperative state, and adverse drug reactions.

Treatment may include preemptive steroid therapy, resolving acute crisis, rehydration, and bed rest. Surgery is only recommended when severe adrenal trauma or tumors are involved.

Codes

ICD10CM:
E27.49 – Other adrenocortical insufficiency

SNOMEDCT:
49111001 – Adrenal hemorrhage

Differential Diagnosis & Pitfalls

Best Tests

Subscription Required

Drug Reaction Data

Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.

Subscription Required

References

Subscription Required

Last Updated: 08/12/2016
Copyright © 2019 VisualDx®. All rights reserved.
Adrenal hemorrhage
Print 2 Images
View all Images (2)
(with subscription)
Adrenal hemorrhage : Diarrhea, Vomiting, Hyperkalemia, Hypoglycemia, Anticoagulant, BP decreased, Na decreased
Copyright © 2019 VisualDx®. All rights reserved.